Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 340, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Sep 18, 2007, 7:25 PM CDT for Jefferson County, Saline County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2007, 7:25 PM CDT (00:25 UTC)
- Expired
- Sep 18, 2007, 8:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, NE, Saline County, NE
The radar
The Grand Island radar (KUEX), 107 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 190025 SVROAX NEC095-151-190115- /O.NEW.KOAX.SV.W.0340.070919T0025Z-070919T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 725 PM CDT TUE SEP 18 2007 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHEAST NEBRASKA... SOUTHERN SALINE COUNTY IN SOUTHEAST NEBRASKA... * UNTIL 815 PM CDT. * AT 725 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 3/4 INCH HAIL... AND DAMAGING WINDS AROUND 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WESTERN TO 16 MILES SOUTHWEST OF WESTERN...OR ALONG A LINE EXTENDING FROM 27 MILES NORTHWEST OF BEATRICE TO 39 MILES WEST OF BEATRICE...AND MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... WESTERN...WILBER...DE WITT...PLYMOUTH...FAIRBURY AND DILLER... IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4059 9737 4058 9691 4001 9691 4000 9737 TIME...MOT...LOC 0025Z 298DEG 30KT 4046 9720 4030 9748 $$ CHERMOK
3 follow-up statements
000 WWUS53 KOAX 190044 SVSOAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 743 PM CDT TUE SEP 18 2007 NEC095-151-190115- /O.CON.KOAX.SV.W.0340.000000T0000Z-070919T0115Z/ SALINE NE-JEFFERSON NE- 743 PM CDT TUE SEP 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR JEFFERSON AND SOUTHERN SALINE COUNTIES... AT 742 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING 3/4 INCH HAIL...AND DAMAGING WINDS AROUND 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WESTERN TO 8 MILES SOUTHWEST OF DAYKIN...OR ALONG A LINE EXTENDING FROM 22 MILES WEST OF BEATRICE TO 35 MILES WEST OF BEATRICE...MOVING SOUTHEAST AT 30 MPH. ANOTHER SEVERE STORM CAPABLE OF PRODUCING DIME 3/4 INCH HAIL WAS DEVELOPING JUST WEST OF FAIRBURY. THIS STORM WAS MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE...SWANTON...WILBER...REYNOLDS...DE WITT... PLYMOUTH...JANSEN...FAIRBURY...HARBINE...STEELE CITY...ENDICOTT AND DILLER. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE THUNDERSTORMS CAN PRODUCE LARGE HAIL AND OR DAMAGING WINDS. LAT...LON 4059 9737 4058 9691 4001 9691 4000 9737 TIME...MOT...LOC 0043Z 298DEG 30KT 4035 9714 4023 9740 $$ CHERMOK
000
WWUS53 KOAX 190100
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
759 PM CDT TUE SEP 18 2007
NEC151-190109-
/O.CAN.KOAX.SV.W.0340.000000T0000Z-070919T0115Z/
SALINE NE-
759 PM CDT TUE SEP 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SALINE COUNTY IS
CANCELLED...
HOWEVER...VERY HEAVY RAIN WILL CONTINUE ALONG THE JEFFERSON COUNTY
BORDER UNTIL 815 TO 830 PM.
LAT...LON 4000 9737 4035 9737 4034 9691 4001 9691
TIME...MOT...LOC 0059Z 298DEG 31KT 4028 9701 4013 9710
4016 9732
$$
NEC095-190115-
/O.CON.KOAX.SV.W.0340.000000T0000Z-070919T0115Z/
JEFFERSON NE-
759 PM CDT TUE SEP 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR JEFFERSON COUNTY...
AT 754 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING 3/4 INCH HAIL...AND DAMAGING
WINDS AROUND 60 MPH. THESE STORMS WERE LOCATED FROM PLYMOUTH TO
FAIRBURY TO 9 MILES NORTH OF REYNOLDS...OR ALONG A LINE EXTENDING
FROM 17 MILES WEST OF BEATRICE TO 23 MILES WEST OF BEATRICE TO 34
MILES WEST OF BEATRICE...MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...REYNOLDS...HARBINE...DILLER...STEELE
CITY AND ENDICOTT.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS AND GLASS DOORS. SEVERE
THUNDERSTORMS CAN PRODUCE LARGE HAIL AND OR DAMAGING WINDS.
LAT...LON 4000 9737 4035 9737 4034 9691 4001 9691
TIME...MOT...LOC 0059Z 298DEG 31KT 4028 9701 4013 9710
4016 9732
$$
CHERMOK000
WWUS53 KOAX 190119
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
819 PM CDT TUE SEP 18 2007
NEC095-190129-
/O.EXP.KOAX.SV.W.0340.000000T0000Z-070919T0115Z/
JEFFERSON NE-
819 PM CDT TUE SEP 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY EXPIRED AT
815 PM CDT...
HOWEVER...VERY HEAVY RAIN...WIND GUSTS TO 40 MPH AND PEA SIZE HAIL
WILL CONTINUE THROUGH 900 PM FROM REYNOLDS TO HARBINE THEN SOUTH TO
THE KANSAS BORDER.
LAT...LON 4000 9737 4035 9737 4034 9691 4001 9691
TIME...MOT...LOC 0100Z 298DEG 31KT 4027 9700 4013 9709
4016 9731
$$
CHERMOKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 3:58 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Sep 18, 3:58 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 358 PM CDT TUE SEP 18 2007 .DISCUSSION... ACTIVE WEATHER TO START THE FORECAST AS UPPER LEVEL TROUGH AND COLD FRONT BOTH PUSH E FROM CENTRAL NEBRASKA. MOISTURE IS STILL GENEROUS ALONG AND AHEAD OF THE FRONT...BUT EXTENSIVE DAYTIME CLOUDS HAVE LIMITED CAPE...AND LATE AFTERNOON SEVERE POTENTIAL. DRYING AND STABILIZATION WILL FOLLOW SHORTLY AS THE SYSTEM MOVES EAST...WITH SOME LINGERING TSTMS POSSIBLE IN SRN PORTIONS OF AREA AFTER MIDNIGHT. WATER VAPOR IMAGERY ALSO SHOWS SUBTROPICAL MOIST PLUME MOVING FAIRLY RAPIDLY EAST. HEAVY PCPN WILL FALL WITH EVE CONVECTION...BUT FLOODING POTENTIAL IS LIMITED BY MOVEMENT AND LACK OF PREVIOUS HEAVY RAIN IN THE AREA. HEAVY RAIN AROUND 2 INCHES DID FALL EARLIER NEAR FBY AND BIE...BUT THIS AREA IS LESS THREATENED WITH HEAVY RAIN THAN FARTHER N. DRYING IN NORTH SHOULD ALLOW CLEARING AND COOL TEMPS BY MORNING. TEMPERATURE RECOVERY SHOULD BE DECENT WED...BUT WILL BE SOMEWHAT LIMITED WITH LIGHT SE FLOW NEAR SFC. LOWERED MAX TEMPS A BIT. RETURN FLOW STRENGTHENS WED NIGHT...AND STRONG RETURN OF LOW LEVEL MOISTURE COULD RESULT IN ENOUGH DESTABILIZATION FOR TSTMS. NAM LIFTS PRECIP AREA TO OUR N ON THU...BUT BOTH GFS AND HPCQPF HOLD ONTO PRECIP. MODEL SOUNDINGS SUGGEST THAT THERE IS STILL SOME POSSIBILITY OF TSTMS...AND INTRODUCED SLGT CHANCE POPS INTO THU DAYTIME IN EAST AND CENTRAL COUNTIES. WARM AND DRY WEATHER SHOULD PREVAIL INTO EARLY NEXT WEEK. A WEAK COLD FRONT PUSHING INTO THE AREA SAT IS UNDER RIDGE ALOFT...AND WILL PROB NOT HAVE MUCH MOISTURE TO WORK WITH. TEMPS MAY BE COOLED A BIT...ESPECIALLY SAT MORNING. MODELS CONTINUE TO HAVE DIFFICULTY WITH TIMING THE NEXT SIGNIFICANT COLD FRONT EARLY NEXT WEEK. GFS ENSEMBLES HOWEVER ARE SHOWING DECENT CONSISTENCY THAT THE REMNANTS OF STRONG WEST COAST UPPER TROUGH WILL BE EJECTING ACROSS THE AREA MONDAY INTO MONDAY NIGHT. FOR THIS REASON...ADOPTED A FRONTAL TIMING SLIGHTLY FASTER THAN HPC...AND GENERALLY RAISED POPS SLIGHTLY FROM SUNDAY NIGHT AND MONDAY. EXPECT FRONT WILL BE THROUGH THE AREA TUESDAY WITH SOME COOLING...BUT THIS DOES NOT LOOK LIKE A STRONG COLD AIRMASS. && .AVIATION... FOR TAF SITES KOFK...KOMA...KLNK THRU 18Z/19 MAIN CONCERN IS MVRF CONDITIONS SETTLING IN OVER ALL TAF SITES AFTER 06Z...WITH POSSIBLE IFR COND 10Z-14Z/19. SURFACE COLD FRONT WILL CLEAR ALL TAF SITES AROUND 06Z WITH BKN STRATUS FILLING IN BEHIND. OCCASIONAL BREAKS IN CLOUD COVER COUPLED WITH LIGHT WINDS MAY ALLOW VSBY TO DROP TO IFR RANGE. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && POLLACK
Hazardous weather outlook, Sep 18, 4:31 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 431 PM CDT TUE SEP 18 2007 NEZ011-012-016>018-030-031-191145- KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- 431 PM CDT TUE SEP 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT. HOWEVER SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY THERE IS A SLIGHT CHANCE FOR MORE THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY...THEN AGAIN SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR WEDNESDAY. IAZ043-NEZ015-032>034-042>044-050-051-065-066-078-088-089-191145- MONONA-THURSTON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-BUTLER- SAUNDERS-SEWARD-LANCASTER-SALINE-JEFFERSON-GAGE- 431 PM CDT TUE SEP 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING. SOME OF THOSE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAIN IS ALSO LIKELY. A COLD FRONT SWEEPING THROUGH THE AREA...COMBINED WITH A POTENT UPPER LEVEL STORM SYSTEM...WILL PRODUCE THE STRONG THUNDERSTORMS. AS THE COLD FRONT SHIFTS EAST LATE THIS EVENING...LINGERING SHOWERS OR THUNDERSTORMS WILL BE POSSIBLE...BUT SHOULD NOT BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY HERE IS A SLIGHT CHANCE FOR MORE THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY...THEN AGAIN SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. IAZ055-056-069-079-080-090-091-NEZ045-052-053-067-068-090>093- 191145- HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE- WASHINGTON-DOUGLAS-SARPY-CASS-OTOE-JOHNSON-NEMAHA-PAWNEE- RICHARDSON- 431 PM CDT TUE SEP 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT. WHILE AN ISOLATED STRONG THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS IS POSSIBLE...WIDESPREAD SEVERE STORMS ARE NOT EXPECTED. A COLD FRONT WILL SWEEP THROUGH THE AREA THIS EVENING...AND EXIT SOUTHEAST NEBRASKA AND SOUTHWEST IOWA OVERNIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FROM NORTHEAST INTO SOUTH CENTRAL NEBRASKA...BUT MORE STABLE AIR OVER EAST CENTRAL AND SOUTHEAST NEBRASKA...AS WELL AS SOUTHWEST IOWA...SHOULD LIMIT THE SEVERITY OF THE THUNDERSTORMS AS THEY MOVE WITH THE FRONT INTO THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY HERE IS A SLIGHT CHANCE FOR MORE THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY...THEN AGAIN SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR WEDNESDAY. DERGAN
In the hours before
Local storm report, Sep 18, 5:50 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
550 PM CDT TUE SEP 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 6 SW MILFORD 40.71N 97.13W
09/18/2007 E0.75 INCH SEWARD NE PUBLIC
&&
SKLocal storm report, Sep 18, 6:29 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
629 PM CDT TUE SEP 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND GST MODALE 41.62N 96.01W
09/18/2007 E60 MPH HARRISON IA PUBLIC
LARGE TREE BRANCHES AND A FEW OLD TREES DOWNED.
&&
CHERMOKLocal storm report, Sep 18, 6:43 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
643 PM CDT TUE SEP 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND GST MAGNOLIA 41.69N 95.87W
09/18/2007 E60.00 MPH HARRISON IA TRAINED SPOTTER
SIX TO EIGHT INCH DIAMETER TREE LIMBS DOWNED.
0637 PM TSTM WND GST LOGAN 41.64N 95.79W
09/18/2007 E65.00 MPH HARRISON IA LAW ENFORCEMENT
SEVERAL REPORTS OF TREES DOWNED IN TOWN.
&&
CHERMOKNearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.